Mississippi, 2010

Damaging Winds in Mississippi, June 5, 2010

June 5, 2010 · NWS JAN · 4 events in 4 counties and zones

An area of low pressure, moving out of Louisiana, combined with an unstable airmass and produced isolated severe storms over portions of southeast Mississippi during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$47,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

An area of low pressure, moving out of Louisiana, combined with an unstable airmass and produced isolated severe storms over portions of southeast Mississippi during the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 5, 9:20 AM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 5, 9:20 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1020 AM CDT SAT JUN 5 2010

.UPDATE...BAND OF SHRA/ISOLATED TSRA WORKING NEWD UP THE NATCHEZ
TRACE PARKWAY COULD PRODUCE UP TO ONE INCH OF RAINFALL AS IT SPREADS
ENE THROUGH THE AFTERNOON HOURS. THE RAINS LIE ALONG A MID LEVEL
SHEAR AXIS THAT IS PROGGED TO CONTINUE STRETCHING SW-NE AND SAGGING
SEWD ON THE LATEST RUC. EXPECT STRONGEST DESTABILIZATION THIS
AFTERNOON OVER S AND E MS HOWEVER OVERALL WARMING TREND ALOFT WAS
KEEPING MID LEVEL LAPSE RATES NEAR 5.5C WITH PROGGED SBCAPES THIS
AFTERNOON 26-2900J/KG. LOCAL WET MICROBURST CHECKLISTS ONLY IN THE
LITTLE TO SLIGHT CATEGORIES AS PWATS HAVE RISEN TO 1.8-2.0 INCHES.
BEST RISK FOR A BRIEF SEVERE STORM WITH A GUST TO 60MPH WOULD BE SE
OF A BROOKHAVEN TO MACON LINE OTHERWISE HEAVY RAINS AND LIGHTNING
STRIKES WILL BE PRIMARY HAZARDS THROUGH EARLY EVENING.

HAVE BOOSTED POPS ALONG AND S OF I-20 BY 15-20 PERCENT AS QPFS HAVE
BECOME MORE CERTAIN FOR THESE LOCATIONS. ALSO LOWERED MAX TEMPS FROM
THE JACKSON METRO AREA SWWD WHERE STEADIEST RAINS HAVE BEEN FALLING
DURING THE MORNING. NO OTHER BIG CHANGES TO FORECAST PACKAGE FOR NOW
AND UPDATES SHOULD BE AVAILABLE./40/

&&

.AVIATION...MVFR CONDITIONS OCCURING ACROSS THE AREA AS MORNING LOW
CLOUDS CONTINUE TO HANG ON. IN ADDITION...A BAND OF SHOWERS AND
ISOLATED THUNDERSTORMS ARE MOVING TO THE NORTHEAST FROM KHEZ TO
KJAN. THIS SHOULD AFFECT KJAN MOST IMMEDIATELY AND EVENTUALLY KHBG
AND POSSIBLY KMEI THROUGH THE DAY. ACTIVITY FURTHER NORTH MAY BE A
BIT MORE SPOTTY SO WILL LEAVE SHOWERS AND VCTS IN FOR OTHER SITES.
LOOK FOR MORNING CLOUDS TO LIFT DURING THE LATE MORNING AND
AFTERNOON. WITH ANY THUNDERSTORM...MVFR TO IFR CONDITIONS COULD
OCCUR AND LOWER CEILINGS AND VIS. OUTSIDE OF SHOWERS AND
STORMS...SOUTH TO SOUTHWEST WINDS OF 5 TO 10 KT ARE EXPECTED TODAY
AND WILL DECREASE BELOW 5 KT TONIGHT. MVFR TO IFR CONDITIONS DUE TO
AREAS OF LOW CLOUDS AND PATCHY FOG ARE EXPECTED TO OCCUR SOUTH OF
INTERSTATE 20 THROUGH AROUND 05/1600 UTC AND AGAIN BETWEEN 06/0800
UTC AND 06/1400 UTC. /28/

&&

PREV DISCUSSION...SHORT TERM(TODAY THROUGH SUNDAY NIGHT)... RECENT
WATER VAPOR IMAGERY DEPICTS DEEP-LAYER LOW PRESSURE CONTINUING TO
SPIN OVER LOUISIANA. THIS FEATURE IS FORECAST TO BECOME SHEARED OUT
FROM NORTHEAST TO SOUTHWEST ACROSS THE CWA TODAY WHILE LOSING ITS
LOW-LEVEL REFLECTION. WEAK FORCING IN ASSOCIATION WITH THE LOW WILL
CONTRIBUTE TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY.
PRECIP CHANCES TODAY WERE INCREASED ABOVE MAV GUIDANCE PER SREF AND
LOCAL HIGH-RESOLUTION WRF GUIDANCE... PARTICULARLY ACROSS SWRN
AREAS WHICH WILL BE IN CLOSER PROXIMITY TO THE MID/UPPER-LEVEL LOW.

A LARGE AREA OF LOW-LEVEL MOISTURE ACCOMPANYING THE LOW WILL
MAINTAIN ABUNDANT CLOUD COVERAGE ACROSS THE REGION THIS MORNING.
THIS WILL LIMIT THE DEGREE OF INSOLATION AND THUS DESTABILIZATION
TODAY. HOWEVER...SURFACE DEWPOINTS IN THE UPPER 60S AND LOWER 70S
COMBINED WITH HIGH TEMPERATURES FROM THE MID 80S TO NEAR 90 WILL
SUPPORT A WEAKLY TO MODERATELY UNSTABLE AIRMASS THIS AFTERNOON. WEAK
MID/UPPER-LEVEL ASCENT ASSOCIATED WITH THE AFOREMENTIONED LOW WILL
PROVIDE SOME ADDITIONAL SUPPORT FOR CONVECTION. ADDITIONALLY...
NORTH-NORTHEASTERLY H5 FLOW AT 10 TO 20 KT WITHIN THE NORTHWESTERN
SEMICIRCLE OF THE CYCLONIC CIRCULATION AROUND THE LOW WILL
OVERSPREAD WESTERN AREAS THIS AFTERNOON. THIS WILL CAUSE DEEP-LAYER
SHEAR TO GRADUALLY INCREASE...WHICH COULD SUPPORT SOME CONVECTIVE
ORGANIZATION. SREF SUGGESTS HIGH CONFIDENCE THAT DCAPE VALUES WILL
RANGE FROM 750 TO 1000 J/KG ACROSS A LARGE PORTION OF THE REGION
TODAY GIVEN THE PRESENCE OF SOME MID-LEVEL DRY AIR. THIS WILL
SUPPORT THE POTENTIAL FOR WET MICROBURSTS...ESPECIALLY WITH MEAN
SOUTHWESTERLY H85-H7 FLOW OF 20 TO 30 KT. THUS...ISOLATED STRONG TO
SEVERE STORMS WILL BE POSSIBLE TODAY PRIMARILY BETWEEN NOON AND
6 PM...WITH THE STRONGEST STORMS CAPABLE OF PRODUCING WIND GUSTS TO
60 MPH. THE GREATEST POTENTIAL FOR SEVERE STORMS WILL BE SOUTHWEST
OF A LINE FROM GREENVILLE TO MERIDIAN...WHERE MID/UPPER-LEVEL
SUPPORT FROM THE LOW WILL BE STRONGEST. ADDITIONALLY...WITH PWAT
VALUES OF 1.6 TO 1.9 INCHES...STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL THIS AFTERNOON. FLASH FLOODING COULD BECOME A
CONCERN WHERE STORMS REPETITIVELY MOVE OVER THE SAME LOCATIONS.
HOWEVER...ABSENCE OF MORE CONCENTRATED FORCING MECHANISMS OR GREATER
CONVECTIVE COVERAGE PRECLUDES THE NEED FOR A FLASH FLOOD WATCH AT
THIS TIME.

BY SUNDAY MORNING...THE LOW WILL HAVE TRANSITIONED TO AN OPEN WAVE
BEFORE BECOMING ABSORBED BY AN AMPLIFYING LONGWAVE TROUGH OVER THE
NORTHEAST CONUS. MEANWHILE...A MID/UPPER-LEVEL RIDGE AXIS WILL
EXTEND EASTWARD TOWARD THE ARKLAMISS REGION. A SURFACE COLD FRONT
ASSOCIATED WITH THE NORTHEAST CONUS TROUGH IS EXPECTED TO MOVE
SOUTHWARD ACROSS THE ARKLAMISS REGION SUNDAY AFTERNOON INTO SUNDAY
NIGHT WHILE BECOMING INCREASINGLY SHALLOW. THE FRONT IS EXPECTED TO
REACH THE INTERSTATE 20 CORRIDOR EARLY SUNDAY EVENING BEFORE
BECOMING STATIONARY OVER THE SOUTHERN CWA SUNDAY NIGHT. GIVEN AMPLE
SURFACE CONVERGENCE ALONG THE FRONT...LITTLE CAPPING...AND COPIOUS
AMOUNTS OF PREFRONTAL MOISTURE ACROSS THE CWA...SCATTERED SHOWERS
AND STORMS ARE EXPECTED ACROSS THE CWA ON SUNDAY...WITH THE GREATEST
COVERAGE ALONG THE FRONT. AS SUCH...PRECIP CHANCES WERE RAISED ABOVE
MAV GUIDANCE FOR SUNDAY...AS SUPPORTED BY RECENT SREF OUTPUT. DRIER
AIR IN THE WAKE OF THE FRONT WILL REDUCE PRECIP CHANCES FOR SUNDAY
NIGHT.

AS FOR THE POTENTIAL FOR STRONG TO SEVERE STORMS ON SUNDAY...STRONG
HEATING AHEAD OF THE FRONT WILL YIELD HIGH TEMPERATURES IN THE LOWER
TO MIDDLE 90S ACROSS THE CWA...WHICH WILL CONTRIBUTE TO STEEP
LOW-LEVEL LAPSE RATES. ADDITIONALLY...AFTERNOON DEWPOINTS IN THE
LOWER TO MIDDLE 70S WILL SUPPORT SBCAPE VALUES OF 2500-3500 J/KG...
WHICH WILL PROMOTE ROBUST CONVECTIVE UPDRAFTS. THE STEEP LOW LEVEL
LAPSE RATES ARE EXPECTED TO RESULT IN DCAPE VALUES OF
800-1300 J/KG...WHICH WILL SUPPORT THE POTENTIAL FOR WET
MICROBURSTS. ALSO...THE MID-LEVEL HEIGHT GRADIENT ACROSS THE EASTERN
PERIPHERY OF THE AFOREMENTIONED RIDGE WILL SUPPORT NORTHERLY H5 FLOW
AT 15 TO 20 KT. THE ASSOCIATED DEEP-LAYER SHEAR COULD YIELD SOME
ORGANIZED CONVECTION INCLUDING MULTICELL CLUSTERS ALONG THE FRONT.
THESE COULD PRODUCE DAMAGING WINDS FROM ANY WET MICROBURSTS.
ALSO...WITH PWAT VALUES OF 1.8 TO 2.0 INCHES...WHICH WILL BE AROUND
140 PERCENT OF NORMAL VALUES...LOCALLY HEAVY RAINFALL IS EXPECTED
WITH ANY CONVECTION. GIVEN THE ABSENCE OF MID/UPPER-LEVEL ASCENT...
COVERAGE OF CONVECTION FOR SUNDAY IS UNCERTAIN...AND MENTION OF
STRONG TO SEVERE STORMS AND HEAVY RAINFALL FOR SUNDAY IS BEING
WITHHELD FROM THE HAZARDOUS WEATHER OUTLOOK AT THIS TIME. /COHEN/

LONG TERM....MONDAY THROUGH SATURDAY...HIGH PRESSURE WILL DOMINATE
THE AREA FOR MUCH OF THE EXTENDED. RAIN CHANCES WILL REMAIN SMALL
THROUGHOUT. PLENTY OF MOISTURE AND LINGERING SURFACE BOUNDARIES WILL
LEAD TO ISOLATED TO SCATTERED SHOWERS A FEW DAYS NEXT WEEK. THERE
ARE SEVERAL SOLUTIONS...WITH THE SREF BEING THE DRIEST AND THE GFS
BEING THE WETTEST. TRIED TO COMPROMISE...ESPECIALLY BY THE END OF
THE FORECAST PERIOD. OVERALL...LEANED MORE TOWARD THE GFS.

BY MONDAY THE CANADIAN HIGH SINKING SOUTH INTO THE MID SOUTH WILL GET
SWEPT EAST BY A LOW PRESSURE SYSTEM. DRIER AIR WILL MOVE INTO THE
EASTERN ZONES...AS THE BOUNDARY GETS PUSHED OUT OF THE CWA. ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR THE
SOUTHERN ZONES...MAINLY ALONG THE HIGHWAY 84 CORRIDOR.
HOWEVER...ISOLATED ACTIVITY MAY OCCUR AS FAR NORTH AS I-20 MONDAY
AFTERNOON. PW VALUES FALL BRIEFLY...BUT WARM AIR/MOISTURE ADVECTION
QUICKLY BRING MOISTURE BACK. A WEAK TROUGH AXIS SETS UP OVER THE
AREA TUESDAY...SERVING AS THE FOCUS FOR CONVECTION TUESDAY
AFTERNOON/EVENING. THE AXIS SEEMS TO SET UP ALONG THE NATCHEZ
TRACE...BUT WASH OUT BY WEDNESDAY. HIGH PRESSURE KEEPS THE AREA
GENERALLY DRY FOR THE REMAINDER OF THE WEEK. OLD BOUNDARIES...PLENTY
OF MOISTURE/WARM AIR ADVECTION LEADING TO 2 INCH PW VALUES. LOOKING
FOR MOSTLY WARM ADVECTION TYPE SHOWERS AND THUNDERSTORMS. A WEAK
UPPER LEVEL WAVE MAY PASS THROUGH THE AREA THURSDAY...WHILE A COLD
FRONT APPROACHES FROM THE NORTH. THE BOUNDARY DOES NOT APPEAR TO DO
MUCH. KEPT POPS LOW FROM WED-SAT. RAISED HIGHS NEARLY EVERY DAY.
LOOKS LIKE THE NORTHWEST ZONES WILL APPROACH 100 A FEW DAYS...WITH
VALUES AROUND 97/98 AND MID 90S EVERYWHERE ELSE. HOT MUGGY
CONDITIONS ARE LIKELY WITH DEWPOINTS IN THE LOWER 70S. EXPECTING
HEAVY RAIN WITH ANY STORMS. WILL LEAVE THE HWO CLEAR FOR THE
EXTENDED. WILL PROBABLY SEE A FEW STRONG STORMS THROUGH THE
WEEK...BUT NOTHING ORGANIZED IS LIKELY AT THIS POINT./07/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  72  93  69 /  68  14  34  19
MERIDIAN      89  71  93  67 /  40  20  36  22
VICKSBURG     84  72  93  68 /  68  14  34  18
HATTIESBURG   89  73  94  74 /  52  22  41  21
NATCHEZ       83  73  92  72 /  71  20  37  20
GREENVILLE    87  72  93  68 /  39  10  34  15
GREENWOOD     87  72  93  68 /  38  12  34  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 5, 4:14 AM CST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
514 AM CDT SAT JUN 5 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
514 AM CDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND EARLY EVENING...AND WILL BE CAPABLE
OF PRODUCING WIND GUSTS OF 40 TO 50 MPH. AN ISOLATED SEVERE
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH WILL ALSO BE
POSSIBLE...ESPECIALLY SOUTHWEST OF A LINE FROM GREENVILLE TO
MERIDIAN. THE MOST LIKELY TIME FOR STRONG TO SEVERE STORMS WILL BE
BETWEEN NOON AND 6 PM. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO
PRODUCE VERY HEAVY RAINFALL...WITH 2 TO 3 INCHES OF RAIN FALLING IN
SHORT PERIODS OF TIME WITH SOME STORMS. FLASH FLOODING COULD BECOME
A CONCERN IF STORMS REPETITIVELY MOVE OVER THE SAME LOCATIONS...
ESPECIALLY ACROSS PORTIONS OF SOUTHERN MISSISSIPPI AND NORTHEAST
LOUISIANA WHERE LOCALLY HEAVY RAINFALL HAS OCCURRED DURING THE PAST
FEW DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN

In the hours before

Special weather statement, Jun 5, 8:33 AM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
933 AM CDT SAT JUN 5 2010

MSZ043-048-054-051510-
HINDS MS-MADISON MS-COPIAH MS-
933 AM CDT SAT JUN 5 2010

...LINE OF THUNDERSTORMS MOVING INTO THE JACKSON AREA...

A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 30 MPH
WAS LOCATED FROM 4 MILES EAST OF NEWMAN TO 3 MILES SOUTH OF
DENTVILLE AT 931 AM CDT...MOVING NORTHEAST AT 35 MPH. ADDITIONAL
STORMS WILL MOVE THROUGH THIS AREA THROUGH OUT THE DAY.

LIGHTNING STRIKES AS WELL AS ABOUT ONE HALF OF AN INCH OF RAIN WILL
BE POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTH CENTRAL COPIAH...EXTREME SOUTHWESTERN MADISON AND
HINDS COUNTIES SHOULD MONITOR THESE STORMS.

JC
Special weather statement, Jun 5, 10:51 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1151 AM CDT SAT JUN 5 2010

MSZ064-065-072-073-051730-
COVINGTON MS-LAMAR MS-MARION MS-JEFFERSON DAVIS MS-
1151 AM CDT SAT JUN 5 2010

...STRONG THUNDERSTORM MOVING THROUGH NORTHEAST MARION COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
GUSTS TO 40 MPH WAS LOCATED 4 MILES NORTH OF COLUMBIA AT 1151
AM CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN JEFFERSON DAVIS...NORTHERN MARION...
NORTHWESTERN LAMAR AND SOUTHWESTERN COVINGTON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

BYB
Special weather statement, Jun 5, 11:39 AM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1239 PM CDT SAT JUN 5 2010

MSZ056-057-065-066-072-073-051810-
COVINGTON MS-JONES MS-SMITH MS-JASPER MS-LAMAR MS-MARION MS-
1239 PM CDT SAT JUN 5 2010

...BROKEN LINE OF THUNDERSTORMS MOVING THROUGH SOUTHEAST
MISSISSIPPI...

A BROKEN LINE OF THUNDERSTORMS EXTENDING FROM SOUTHWEST TO NORTHEAST
ACROSS SOUTHEAST MISSISSIPPI IS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS. THE LEADING STORM IN THIS LINE WAS
LOCATED 4 MILES NORTHWEST OF MOSS AT 1238 PM CDT...MOVING NORTHEAST
AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN MARION...LAMAR...SOUTHERN JASPER...
SOUTHEASTERN SMITH...WESTERN JONES AND EASTERN COVINGTON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

JC
Special weather statement, Jun 5, 11:59 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1259 PM CDT SAT JUN 5 2010

MSZ062>064-072-051840-
MARION MS-LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-
1259 PM CDT SAT JUN 5 2010

...CLUSTER OF STRONG STORMS MOVING INTO LAWRENCE COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF JAYESS AT 1259 PM
CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS...LAWRENCE...EASTERN LINCOLN
AND NORTHWESTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JC

The radar

The Jackson/Brandon,MS radar (KDGX), 91 km away, was scanning. The volume nearest the first event began at 18:00 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
June 5, 12:00 PM CST
Where
Lawrence County, 3.65 mi N of Divide
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.472, -90.159

A few trees were blown down.

Thunderstorm Wind, Jones

When
June 5, 12:10 PM CST
Where
Jones County, 1.76 mi E of Hoy
Measured
60 kt (69 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
31.750, -89.120

Numerous trees were blown down and some roof damage was reported in the Sharon Community.

Thunderstorm Wind, Lamar

When
June 5, 3:08 PM CST
Where
Lamar County, 0.91 mi SW of Wardwell Station
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.320, -89.380

A few trees were blown down in West Hattiesburg.

Thunderstorm Wind, Forrest

When
June 5, 3:10 PM CST
Where
Forrest County, 0.91 mi SE of Hattiesburg
Measured
58 kt (67 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.310, -89.310

Several trees were blown down in Hattiesburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2010Every state in 2010This day in weather historyWarnings in Mississippi, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245061, 237817, 237835, 237828.